# SDR GGUS2013FA0000518

- Difficulty date: September 20, 2013
- Submitted: September 20, 2013
- Operation: General aviation
- Aircraft: N95539
- Make and model: Cessna 152
- Aircraft serial: 15285917
- Aircraft time: 13,600 hours
- Engine: Lyc O235N2C
- Engine time: 141 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4381
- Part serial: 13031087
- Condition: Defective
- Location: Engine
- Part time: 141 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING MAG CHECK, AT PREFLIGHT RUN UP.  FOUND CONTACTS INTERMITTENT WHEN TIMING LIGHT USED TO CONFIRM TIMING, REMOVED AND OPENED MAG FOR INSPECTION.  FOUND BEARING CAP ASSY LOOSE IN CASE WHICH ALSO LED TO ROTOR SHAFT EXHIBITING EXCESSIVE PLAY AND END CLEARANCE.  THE INTERNALS OF THE MAGNETO WERE COATED WITH FINE DUST, BELIEVED TO BE ALUMINIUM POWDER.  THE BEARING CAP DOUBLES AS THE MOUNTING FOR THE CONTACTS SO THE LOOSE CONDITION LEAD TO ERRATIC CONTACT OPERATION AND LIKELY VARIABLE MAGNETO TIMING WHILE ENGINE RUNNING.
